MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED S2 Ø5X45 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED S2 Ø5X45 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 17965045S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device matches with the alleged failure mode.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Device inspection revealed the following: the provided implants of the gamma3 nailing system show signs of usage.The locking screw is completely broken in half.The thread windings of locking screw are partly damaged and abraded due to contact to the nail hole rims.The locking screw with 45mm length is broken approx in half.The breakage surface of the broken locking screw shows a smooth structure with lines of rest; the screw broke step by step in a fatigue fracture.Non-union is a typical complication of proximal femoral nailing.This harm does not primly depend on the implant.It is mostly caused by the kind of fracture, patient's general condition (osteoporosis), and primly the respective surgical technique.The ifu and operative technique include non-unions, postoperative loads, instable fractures and mental / physical disorder as contraindications, adverse effects and warnings that can lead to implant failures like breakages.Because no manufacturer or user related issue were detected, the case is attributed to patient conditions (delayed healing).General aspects: a nail will be subject of a fatigue fracture if the stresses on the implant are too high or not considerably reduced during the period of implantation.The affected implant is designed to withstand the normal loads during the implantation period, i.E.The implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.This state must be achieved within a medically recognized period (confirmed by scientific analysis about 6 months) in such way, that the bone strength allows significantly increasing discharge of the time-fixed implant material.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Material damage, even if unintentional, will reduce the implant¿s durability in such a way that an early breakage is to be expected.Potential causes for events resp.Warnings are listed in the labelling.With available information a deficiency of the device was not verified.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported by the sales rep that " long gamma nail broke above the cervical screw.Broken nail was replaced with the humeral head.Feedback from the customer received on april 8th 2019 : "the long gamma nail incriminated in this material vigilance was placed on (b)(6) 2016.The surgeon decided to reopen on (b)(6) 2019 because the patient was delayed in consolidation.During this second operation, the surgeon discovered that the nail was broken in its proximal part and the distal screw, and revived the bone and placed another nail.

Brand Name
LOCKING SCREW, FULLY THREADED S2 Ø5X45 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8691118
Report Number0009610622-2019-00485
Device Sequence Number19334240
Product Code HSB
UDI-Device Identifier04546540399748
UDI-Public04546540399748
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K032579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2020
Device Catalogue Number17965045S
Device Lot NumberK030134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;